Alert archive / Minnesota / Tornado Warnings in 2018

Tornado Warning 7, NWS Twin Cities, MN

August 27, 2018Goodhue County, Rice County, Minnesota

NWS Twin Cities, MN issued this tornado warning at Aug 27, 2018, 5:16 PM CDT for Goodhue County, Rice County, Minnesota. It was in force for 44 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2018, 5:16 PM CDT (22:16 UTC)
Expired
Aug 27, 2018, 6:00 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Goodhue County, MN, Rice County, MN

The radar

The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:17 PM CDTTORNADO2 Wsw Nerstrand, MNSTORM SURVEY RATED TORNADO EF-0.
Aug 27, 5:18 PM CDTTSTM WND DMG3 Sw Nerstrand, MNBRANCHES SNAPPED AND METAL POLE BENT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:19 PM CDTTSTM WND DMG1 S Nerstrand, MNTREES BRANCHES DOWN AND CORN DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:23 PM CDTTSTM WND DMG1 E Nerstrand, MNWINDMILL FELL ON SHED. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:27 PM CDTTSTM WND DMG4 E Nerstrand, MNLARGE TREE LIMB DOWN. ESTIMATED WINDS GUSTS GREATER THAN 50 MPH.
Aug 27, 5:27 PM CDTTSTM WND DMG8 S Cannon Falls, MNPINE TREE SNAPPED NEAR BASE. DAMAGE TO A GAZEBO. TIME ESTIMATED FROM RADAR.
Aug 27, 5:35 PM CDTTSTM WND GST 57Cannon Falls 7sse, MNMESONET STATION MN042, CANNON FALLS 7SSE.
Aug 27, 5:37 PM CDTTSTM WND DMG7 Se Cannon Falls, MNTREE UPROOTED. TIME ESTIMATED FROM RADAR.
Aug 27, 5:40 PM CDTTSTM WND DMGVasa, MNROOF DAMAGE AND TREES DOWN IN VASA MN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:40 PM CDTTSTM WND DMGVasa, MNFARM SHEDS DESTROYED.
Aug 27, 5:40 PM CDTTORNADOVasa, MNSTORM SURVEY RATED TORNADO EF-0.
Aug 27, 5:47 PM CDTTSTM WND DMG2 Wsw Red Wing, MNTRACTOR TRAILERS TIPPED OVER. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:47 PM CDTTSTM WND DMG2 Wsw Red Wing, MNBUILDING DAMAGE. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 2:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

991 
WFUS53 KMPX 272216
TORMPX
MNC049-131-272300-
/O.NEW.KMPX.TO.W.0007.180827T2216Z-180827T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Twin Cities/Chanhassen MN
516 PM CDT MON AUG 27 2018

The National Weather Service in The Twin Cities has issued a

* Tornado Warning for...
  Northern Goodhue County in southeastern Minnesota...
  East central Rice County in south central Minnesota...

* Until 600 PM CDT.
    
* At 516 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Nerstrand, or 8 miles southeast of Northfield,
  moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cannon Falls around 530 PM CDT.
  Welch around 540 PM CDT.
  Red Wing around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hader,
Vasa and Wastedo.

This includes Treasure Island Casino.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4426 9309 4437 9318 4454 9288 4454 9280
      4459 9279 4466 9267 4463 9261 4461 9261
      4460 9256 4457 9255 4457 9251 4449 9236
TIME...MOT...LOC 2216Z 239DEG 49KT 4434 9308 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BORGHOFF
5 follow-up statements
725 
WWUS53 KMPX 272223 RRA
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
523 PM CDT MON AUG 27 2018

MNC131-272232-
/O.CAN.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Rice MN-
523 PM CDT MON AUG 27 2018

...THE TORNADO WARNING FOR EAST CENTRAL RICE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Minnesota...and west central
Wisconsin.

LAT...LON 4440 9304 4462 9262 4460 9258 4460 9256
      4457 9255 4457 9251 4449 9236 4429 9302
TIME...MOT...LOC 2222Z 242DEG 47KT 4437 9297 

$$

MNC049-272300-
/O.CON.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Goodhue MN-
523 PM CDT MON AUG 27 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
GOODHUE COUNTY...
    
At 522 PM CDT, a severe thunderstorm capable of producing a tornado 
was located east of Nerstrand in Goodhue County, or 11 miles 
southeast of Northfield, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Welch around 545 PM CDT.
  Red Wing around 550 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hader,
Vasa and Wastedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4440 9304 4462 9262 4460 9258 4460 9256
      4457 9255 4457 9251 4449 9236 4429 9302
TIME...MOT...LOC 2222Z 242DEG 47KT 4437 9297 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BORGHOFF
348 
WWUS53 KMPX 272233
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
533 PM CDT MON AUG 27 2018

MNC049-272300-
/O.CON.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Goodhue MN-
533 PM CDT MON AUG 27 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
GOODHUE COUNTY...
    
At 533 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wastedo, or 15 miles southwest of Red Wing, moving
northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Red Wing and Welch around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include Vasa
and Wastedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4462 9262 4460 9258 4460 9256 4457 9255
      4457 9251 4451 9240 4439 9284 4447 9292
TIME...MOT...LOC 2233Z 230DEG 52KT 4446 9282 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JRB
099 
WWUS53 KMPX 272241
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
541 PM CDT MON AUG 27 2018

MNC049-272300-
/O.CON.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Goodhue MN-
541 PM CDT MON AUG 27 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN GOODHUE COUNTY...
    
At 541 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Vasa, or near Red Wing, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Red Wing around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include Vasa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4462 9262 4460 9258 4460 9256 4457 9255
      4457 9251 4451 9240 4446 9270 4453 9280
TIME...MOT...LOC 2241Z 239DEG 49KT 4452 9268 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JRB
159 
WWUS53 KMPX 272249
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
549 PM CDT MON AUG 27 2018

MNC049-272300-
/O.CON.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Goodhue MN-
549 PM CDT MON AUG 27 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN GOODHUE COUNTY...
    
At 548 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Red Wing, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Goodhue County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4462 9262 4460 9258 4460 9256 4457 9255
      4457 9251 4451 9240 4450 9258 4458 9269
TIME...MOT...LOC 2248Z 270DEG 49KT 4456 9255 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JRB
154 
WWUS53 KMPX 272308
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
608 PM CDT MON AUG 27 2018

MNC049-272317-
/O.EXP.KMPX.TO.W.0007.000000T0000Z-180827T2300Z/
Goodhue MN-
608 PM CDT MON AUG 27 2018

...THE TORNADO WARNING FOR NORTHEASTERN GOODHUE COUNTY HAS EXPIRED...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Minnesota...and west central Wisconsin.

LAT...LON 4462 9262 4460 9258 4460 9256 4457 9255
      4457 9251 4451 9240 4450 9258 4458 9269
TIME...MOT...LOC 2307Z 239DEG 49KT 4469 9225 

$$

JRB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Aug 27, 2:09 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 27, 2:09 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
209 PM CDT Mon Aug 27 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 201 PM CDT Mon Aug 27 2018

A very potent atmosphere this afternoon with 0-6KM wind shear
increasing to 40-50 kts by late in the day, and through the evening.
This will coincide with MLCAPEs of 2000-3500j/kg across the warm
sector in southern Minnesota. As of 130 pm, stronger storms were
developing near KSTC where elevated instability was noted. These
storms were also following the frontal boundary to the northeast
which will lead to further development over the next hour.

The main show for southern Minnesota later today has already begun
in southeast South Dakota, and northeast Nebraska. This is where the
main short wave and increasing wind shear was noted. As per SPC, an
enhanced area of severe storms is likely later today in the warm
sector across southern Minnesota, and into west central Wisconsin.
The main threat will be damaging straight line winds as forward
propagating shear vectors will increase above 50 kts later today.
Thus, once these storms become surface based, severe straight line
winds will increase. Several of the CAMS suggest this scenario this
afternoon, and into the evening. Once this activity moves off to
eastern Wisconsin tonight, there remains enough elevated
instability, associated with a deep upper level trough over the
Dakotas, to produced isolated/scattered showers/storms overnight,
and Tuesday. However, the severe weather threat will decrease
significantly after midnight. Tuesday will also see a substantial
decrease in the humidity levels as dew points drop into the 50s.

.LONG TERM...(Tuesday night through Monday)
Issued at 201 PM CDT Mon Aug 27 2018

The long term period will start off post-frontal with dry and cooler
weather.  The next chance of appreciable rainfall looks to come on
Friday, when an upper level shortwave embedded in a longwave
trough moves through. This will bring thunderstorms to the area,
but the severe risk looks best to our south.

By tomorrow night, the front will have finally cleared the entire
forecast area, with dry northerly flow spreading southward across
the area and a relatively cool night ahead. With the upper level
trough overhead, and dry high pressure moving in at the surface,
overnight lows in the 40s will be common across much of MN and
western WI, with some low to mid 50s mixed in across the metro and
far southern MN. Wednesday will be a quiet day with high pressure
still over the Upper Midwest. Highs will top out in the low 70s
under partly cloudy skies.

The surface high will slide to our east Thursday, leading to
southerly low level winds and increasing dew points especially in
western MN. 850H warm air advection will continue into the night as
lead shortwave energy arrives, which will bring a chance of
overnight thunderstorms to the area.  Given the instability in the
area and shortwave energy continuing to move through in pieces,
there could be continuous isolated to scattered storm activity
during the day Friday.  The highest likelihood of storms comes
Friday night when the main shortwave and associated surface trough
move in, with widespread thunderstorm activity looking fairly
reasonable.

High pressure looks to follow that system setting the stage for a
pleasant Labor Day Weekend across the region.  However, the ECMWF is
still at odds with the GFS and is indicating a chance for rain for
Labor Day itself.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1240 PM CDT Mon Aug 27 2018

There is a high probability of TSRA across most of southern
Minnesota, and into west central Wisconsin this afternoon, through
the early evening. There are some minor timing differences,
but confidence remains high that MPX Taf sites from KRWF to KRNH
will see a line of storms from 20z to 01z. Outside of the main
complex/line of storms, isolated/scattered activity is likely, but
timing and areal coverage is problematic. Any of these storms
will be capable of producing very strong winds, and hail. Based on
this line segment, a half hour to an hour of IFR conditions are
likely. After 01z, the bulk of the stronger storms will move east
of the MPX Taf sites. MVFR/IFR cigs are possible toward Tuesday
morning with winds slowly becoming northwest.

KMSP...

The best scenario is between 22-01z for the strongest storm
activity moving across the airport. As said before, there will be
a half hour or an hour of IFR conditions with strong westerly
winds. Winds will remain south this afternoon, light and variable
overnight, and northwest on Tuesday.

/OUTLOOK FOR KMSP/

Wed...VFR. Wind NW at 5-10kt bcmg S Wednesday night.
Thu...VFR. Wind SE at 10G20kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...SPD
AVIATION...JLT
Hazardous weather outlook, Aug 27, 11:47 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1147 AM CDT Mon Aug 27 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281700-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1147 AM CDT Mon Aug 27 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Severe weather has become increasingly likely this afternoon
across southern Minnesota, and into west central Wisconsin this
evening. The main threats are damaging winds, large hail, and
heavy rainfall. A few tornadoes are also possible. Southwest
Minnesota will likely see storms after 2 pm, with areas to the
east, and northeast, likely seeing the bulk of the activity
between 3 pm and 7 pm. Most of west central Wisconsin will see
thunderstorms after 7 pm.

High heat and humidity are likely again this afternoon, primarily
over east and south central Minnesota and west central Wisconsin
ahead of the cold front. Those who are active outdoors will be at
risk for heat illness if precautions are not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

More thunderstorms are expected Thursday night and Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed as early as 2-3
pm across southwest, and west central Minnesota. Spotter
activation will likely be needed in south central, and east
central Minnesota after 4 pm. West central Wisconsin will likely
need spotter activation after 5 pm.

In the hours before

Local storm report, Aug 27, 4:12 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 E WESTPORT            45.72N 95.14W
08/27/2018  M1.25 INCH       STEARNS            MN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER TO HALF
            DOLLAR SIZED HAIL.

&&

ETA
Special weather statement, Aug 27, 4:17 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
417 PM CDT MON AUG 27 2018

MNZ043-049-050-272200-
Benton-Morrison-Stearns-
417 PM CDT MON AUG 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BENTON...
NORTHEASTERN STEARNS AND SOUTHWESTERN MORRISON COUNTIES...

At 417 PM CDT, a strong thunderstorm was located over Elmdale, or 13
miles southwest of Little Falls, moving northeast at 45 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Little Falls, Albany, Avon, Pierz, Royalton, Holdingford, Randall,
Upsala, Swanville, Bowlus, Flensburg and Rice.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 146 and 155.
 U.S. Highway 10 in Minnesota between mile markers 134 and 168.

LAT...LON 4616 9437 4616 9418 4577 9388 4556 9457
      4575 9465 4590 9464 4603 9465 4619 9438
TIME...MOT...LOC 2117Z 239DEG 38KT 4582 9452

JRB
Local storm report, Aug 27, 4:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     1 WNW TRUMAN            43.83N 94.45W
08/27/2018                   MARTIN             MN   TRAINED SPOTTER

            LARGE BRANCHES AND A TREE DOWN. ESTIMATED
            WIND GUSTS OF 70 MPH.

&&

ETA
Special weather statement, Aug 27, 4:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
435 PM CDT MON AUG 27 2018

MNZ043-049>051-272245-
Benton-Morrison-Sherburne-Stearns-
435 PM CDT MON AUG 27 2018

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

Benton...Morrison...Sherburne...Stearns...

At 434 PM CDT...A line of strong thunderstorms with heavy rainfall
was along a line extending from Little Falls to Watkins, moving east
at 40 mph.

LOCATIONS IMPACTED INCLUDE...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Foley, Rockville, Clearwater, Richmond and
Avon.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 150 and 178.
 U.S. Highway 10 in Minnesota between mile markers 146 and 193.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4598 9381 4598 9377 4545 9375 4540 9401
      4542 9405 4539 9407 4532 9446 4532 9450
      4589 9455 4616 9391 4616 9381
TIME...MOT...LOC 2134Z 240DEG 33KT 4589 9434 4511 9439

BORGHOFF
Special weather statement, Aug 27, 5:07 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT MON AUG 27 2018

MNZ044-045-052-053-272245-
Isanti-Mille Lacs-Kanabec-Chisago-
507 PM CDT MON AUG 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KANABEC...NORTHWESTERN
CHISAGO...MILLE LACS AND NORTHWESTERN ISANTI COUNTIES...

At 507 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Isle to near Dalbo. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Mille Lacs Lake, Princeton, Mora, Rush City, Milaca, Brunswick,
Onamia, Isle, Foreston, Ogilvie, Wahkon and Grasston.

This includes the following highways...
 Interstate 35 between mile markers 157 and 163.
 U.S. Highway 169 between mile markers 179 and 227.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4625 9344 4615 9343 4616 9306 4598 9306
      4598 9314 4574 9314 4573 9285 4564 9289
      4556 9376 4598 9377 4598 9381 4621 9381
      4625 9365
TIME...MOT...LOC 2207Z 247DEG 41KT 4614 9348 4562 9345

JRB
Local storm report, Aug 27, 5:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     KASOTA                  44.29N 93.96W
08/27/2018                   LE SUEUR           MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE KASOTA AREA.

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:01 AM CDTSpecial Weather StatementMPXDakota29 min
Aug 27, 1:53 AM CDTSpecial Weather StatementMPXGoodhue67 min
Aug 27, 1:44 PM CDTSpecial Weather StatementMPXBenton31 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs27 min
Aug 27, 3:17 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin, Watonwan58 min
Aug 27, 3:38 PM CDTSevere Thunderstorm WarningMPXPope, Stearns, Todd47 min
Aug 27, 3:52 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Nicollet, Waseca53 min
Aug 27, 4:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Rice, Scott, Sibley61 min
Aug 27, 4:17 PM CDTSpecial Weather StatementMPXMorrison43 min
Aug 27, 4:35 PM CDTSpecial Weather StatementMPXBenton, Sherburne70 min
Aug 27, 4:42 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca48 min
Aug 27, 5:02 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington58 min
Aug 27, 5:05 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice55 min
Aug 27, 5:07 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs38 min
Aug 27, 5:32 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Isanti, Ramsey, Sherburne, Wright43 min
Aug 27, 5:47 PM CDTSevere Thunderstorm WarningMPXGoodhue58 min
Aug 27, 5:54 PM CDTSpecial Weather StatementMPXFreeborn36 min
Aug 27, 6:03 PM CDTSevere Thunderstorm WarningMPXWashington57 min

Nearby

Tornado Warnings in Minnesota, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.